MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6020-0230
Medical Device Problem Codes Degraded (1153); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Metal Related Pathology (4530)
Date of Event 10/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Pt.Scheduled for right revision hip.Res mod 115 stem, 19+20 cone body replaced accolade 1 size 2 femoral stem.36 metal head removed in conjunction with 36 elevated rim ploy insert.Original acetabular cup remained in patient.Converted 36 elevated poly liner to mdm shell/liner with 28+4 biolox ceramic head.Metallosis could be evident based off incision exposure of hip joint tissue/bone and wear on femoral implant neck trunnion.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding wear/metallosis and abnormal ion level involving a metal head that was mated with an accolade stem was reported.Wear/metallosis was confirmed via clinician review of the provided medical records.Abnormal ion level was not confirmed.Method & results -product evaluation and results: the stem trunnion is worn.Damage consistent with loss of taper lock.Damage consistent with the loss of taper lock was observed on the head and stem of the returned devices.This has been documented as part of capa.No further material analyses were performed.-clinician review: a review of the provided medical information by a clinical consultant indicated: conclusion of assessment: a revision surgery was performed for metallosis with bone and tissue loss.Significant bone loss was seen intraoperatively and trunnion corrosion with implant metal loss of the trunnion and neck were noted.Metal levels were cited but not provided in the medical record.Device or procedure related adverse event: revision surgery for trunnionosis root cause and confirmation: a revision surgery can be confirmed.Metallosis and bone loss can be confirmed.Trunnion wear was confirmed in the operative note.Increased metal levels cannot be confirmed.The root cause appeared to be trunnionosis via a corrosive mechanism between the tmzf stem and the lfit head.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of the provided medical information by a clinical consultant indicated: conclusion of assessment: a revision surgery was performed for metallosis with bone and tissue loss.Significant bone loss was seen intraoperatively and trunnion corrosion with implant metal loss of the trunnion and neck were noted.Metal levels were cited but not provided in the medical record.Device or procedure related adverse event: revision surgery for trunnionosis root cause and confirmation: a revision surgery can be confirmed.Metallosis and bone loss can be confirmed.Trunnion wear was confirmed in the operative note.Increased metal levels cannot be confirmed.The root cause appeared to be trunnionosis via a corrosive mechanism between the tmzf stem and the lfit head.The stem trunnion is worn.Damage consistent with loss of taper lock.Damage consistent with the loss of taper lock was observed on the head and stem of the returned devices.This has been documented as part of capa.The reported accolade stem was mated with a lfit v40 cocr head.The cocr head has been identified to be within scope of nc and capa.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ACCOLADE TMZF HIP STEM #2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15785314
Report Number0002249697-2022-01611
Device Sequence Number16903647
Product Code LPH
UDI-Device Identifier04546540510549
UDI-Public04546540510549
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2011
Device Model Number6020-0230
Device Catalogue Number6020-0230
Device Lot Number19036201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2022
Supplement Date Received by Manufacturer01/10/2023
Initial Report FDA Received Date11/11/2022
Supplement Report FDA Received Date02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age76 YR
Patient SexFemale